Alert archive / Arkansas / Flash Flood Warnings in 2019

Flash Flood Warning 122, NWS Tulsa, OK

November 6, 2019Carroll County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Nov 6, 2019, 9:05 PM CST for Carroll County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2019, 9:05 PM CST (03:05 UTC)
Expired
Nov 7, 2019, 12:00 AM CST
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Carroll County, AR

The radar

The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 03:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2019-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2019-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
477 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WGUS54 KTSA 070305
FFWTSA
ARC015-070600-
/O.NEW.KTSA.FF.W.0122.191107T0305Z-191107T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
905 PM CST Wed Nov 6 2019

The National Weather Service in Tulsa has issued a

* Flash Flood Warning for...
  Carroll County in northwestern Arkansas...

* Until midnight CST.

* At 903 PM CST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. One to two inches of rain have 
  fallen over the past hour to hour and a half. Flash flooding is 
  expected to begin shortly.

* Some locations that may experience flooding include...
  Berryville...                     Eureka Springs...
  Green Forest...                   Carrollton...
  Rudd...                           Osage...
  Urbanette...                      Rule...
  Grandview...                      Dryfork...
  Cabanal...                        Metalton...
  Connor...                         Coin...
  Delmar...                         Denver...

Additional moderate to heavy rainfall is occurring in the warned 
area, and will act to increase the flash flood threat.

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3620 9362 3626 9362 3627 9364 3628 9363
      3628 9366 3630 9366 3631 9381 3634 9387
      3637 9387 3638 9389 3639 9387 3644 9386
      3644 9330 3612 9330

$$

Lacy
2 follow-up statements
121 
WGUS74 KTSA 070437
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1037 PM CST Wed Nov 6 2019

ARC015-070600-
/O.CON.KTSA.FF.W.0122.000000T0000Z-191107T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll AR-
1037 PM CST Wed Nov 6 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST FOR
CARROLL COUNTY...

At 1035 PM CST, Doppler radar indicated that the heavy rains have 
ended across the warned area. However, additional light to moderate 
rain will continue for several more hours. Radar estimates that 
between 1.5 and 2.25 inches of rain have fallen. Flash flooding is 
expected to be in progress or begin shortly.

Some locations that may experience flooding include...
Berryville...                     Eureka Springs...
Green Forest...                   Carrollton...
Rudd...                           Osage...
Urbanette...                      Rule...
Grandview...                      Dryfork...
Cabanal...                        Metalton...
Connor...                         Coin...
Delmar...                         Denver...

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3620 9362 3626 9362 3627 9364 3628 9363
      3628 9366 3630 9366 3631 9381 3634 9387
      3637 9387 3638 9389 3639 9387 3644 9386
      3644 9330 3612 9330

$$

Lacy
038 
WGUS74 KTSA 070550
FFSTSA

Flash Flood Statement
National Weather Service Tulsa OK
1150 PM CST Wed Nov 6 2019

ARC015-070600-
/O.EXP.KTSA.FF.W.0122.000000T0000Z-191107T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Carroll AR-
1150 PM CST Wed Nov 6 2019

...THE FLASH FLOOD WARNING FOR CARROLL COUNTY WILL EXPIRE AT MIDNIGHT
CST...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3613 9355 3615 9355 3616 9358 3619 9358
      3620 9362 3626 9362 3627 9364 3628 9363
      3628 9366 3630 9366 3631 9381 3634 9387
      3637 9387 3638 9389 3639 9387 3644 9386
      3644 9330 3612 9330

$$

Lacy

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 5:39 PM CST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 6, 5:39 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
539 PM CST Wed Nov 6 2019

.DISCUSSION...

The discussion regarding the 00Z TAF forecast follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Poor flight conditions can be expected for the first half of the
forecast, which covers the overnight hours. A combination of low
cigs and scattered storms will lead to widespread IFR conditions.
A steady improvement is expected for the latter half of the
forecast, during the day on Thursday. Conditions will trend back
toward VFR from north to south and the rain/storms will come to an
end. A strong cold fropa will bring gusty north winds tonight,
which will back off some by the end of the day Thursday.

Lacy

&&

.PREV DISCUSSION... /Issued 233 PM CST Wed Nov 6 2019/

DISCUSSION...
Plume of deeper subtropical moisture continues to spread northeast
into western sections of Texas/Oklahoma in association with upper
jet streak and ahead of main upper low over Arizona. Low level
moisture also increasing with dew-points climbing back into the
lower 60s across southeast Oklahoma. Strong cold front, currently
located over northern Kansas early this afternoon, will move into
northeast Oklahoma by early evening.

Bands of moderate to heavy rain with embedded thunderstorms are
expected to develop over NE OK by late afternoon, becoming more
widespread this evening in advance of approaching cold front.
Instability/shear may be sufficient for a few of the stronger
storms that develop initially to produce marginally severe hail
given the the steep lapse rates expected. Strong forcing is
expected with this system overnight with region located in
coupled upper jet structure as upper trough to the north swings
into the great lakes region. PWATs are expected to climb into the
1.5-1.75 inch range along and south of frontal boundary which is
over 3 standard deviations from normal for this time of year.
Greatest threat for heavy rainfall overnight remains along and
south of I-44 with widespread 2 to 3 inch rainfall totals likely
across a large portion of eastern Oklahoma and northwest Arkansas
with locally 4 to 5 inches possible. Flash flooding will be likely
where the stronger storms train over the same areas. River
flooding is a also likely with several points expected to rise to
minor/moderate flood. Went ahead an added Choctaw county to the
flash flood watch. The heavier rain is expected to shift southeast
of the area by mid morning Thursday.

Behind cold front, brisk conditions are expected into Thursday
morning with wind chill indices in the mid 20s across NE OK as north
winds gust at 25 to 35 mph.  High pressure will build into the
region Thursday night and with light winds/clear skies, low
temperatures in the teens will be possible in a few locations north
of Tulsa. A hard freeze has not occurred in portions of east-central
Oklahoma and west-central Arkansas, mainly around the Fort Smith
area, and therefore a freeze warning will likely be required
Thursday night into Friday morning for a few counties in
aforementioned area.

Warmer weather will return over the weekend with high temperatures
back into the 60s by Sunday. Another strong Arctic cold front will
move through Monday with rain chances increasing. Could see a
wintry mix across far northeast Oklahoma/northwest Arkansas before
precip ends from north to south Monday night. Some of the coldest
air of the season expected Tuesday into Wednesday of next week as
1040 MB surface high builds into the southern Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   37  44  23  51 / 100  50   0   0
FSM   49  51  29  52 / 100  90   0   0
MLC   44  46  29  51 / 100  80  10   0
BVO   36  43  17  50 /  90  30   0   0
FYV   41  45  22  48 / 100  80   0   0
BYV   37  43  24  48 / 100  80   0   0
MKO   41  45  26  51 / 100  70   0   0
MIO   33  42  21  48 /  90  40   0   0
F10   38  43  26  50 / 100  70   0   0
HHW   53  57  34  52 /  90  90  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Thursday morning for OKZ049-053-
     060>076.

AR...Flash Flood Watch through Thursday morning for ARZ001-002-010-
     011-019-020-029.

&&

AVIATION.....30
Hazardous weather outlook, Nov 6, 3:42 PM CST, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
342 PM CST Wed Nov 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
342 PM CST Wed Nov 6 2019

...Widespread Heavy Rainfall Tonight into Thursday...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Late This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Much of Eastern Oklahoma.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Along and South of Interstate 44.
	ONSET...After 6 PM.

HEAVY RAIN.
	RISK...Significant.
	AREA...ALong and South of Interstate 44.
	ONSET...After 6 PM.

	AREA AT GREATEST RISK...South of Interstate 44 and North of a
							Line From McAlester to Fort Smith.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast Oklahoma and Far Northwest Arkansas.
	ONSET...After 9 PM.

DISCUSSION...
Rain showers with the potential for scattered thunderstorms will
continue to increase in coverage across Eastern Oklahoma and
Northwest Arkansas this evening and continue through the overnight
hours as a strong cold front moves into the region tonight.
Widespread rainfall amounts in the 1 to 3 inch range with
locally higher amounts of 4 to 5 plus inches will be possible
through tonight. The greater potentials for the heavy rains are
forecast to be along and south of Interstate 44 and mainly north
of a line from McAlester to Fort Smith Arkansas. These rains will
increase the potential for flash as well as mainstem river
flooding, and a flash flood watch remains in effect for most of
Eastern Oklahoma and all of Northwest Arkansas through Thursday
morning.

Also ahead of the strong cold front, elevated instability over the
region could allow for a few strong to marginally severe storms
to become possible through this evening. Locally strong winds of
60 mph and quarter size hail will be possible with the strongest
storms across parts of Eastern Oklahoma. Behind the cold front,
gusty northerly winds up toward 40 mph and much colder
temperatures are forecast to spread into the region tonight into
Thursday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY AND SATURDAY...No Hazards.
SUNDAY...Winter Weather Potential.
MONDAY...Winter Weather Potential...High Wind Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northerly winds and sharply colder temperatures will
prevail on Thursday with rains ending during the day. Additional
rainfall amounts around a half inch and locally greater will be
possible across far Southeast Oklahoma...which could continue
flooding concerns. Cool and dry weather returns Friday with a
quick warm up on Saturday.

The next strong cold front arrives late Sunday with
a low chance of a light wintry mix across far northeast
Oklahoma and far northwest Arkansas Sunday night into Monday.
Temperatures are forecast to remain well below seasonal normals
for early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Nov 6, 5:09 PM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
509 PM CST Wed Nov 6 2019

OKZ058-063-062345-
Delaware OK-Ottawa OK-
509 PM CST Wed Nov 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DELAWARE AND SOUTHERN
OTTAWA COUNTIES UNTIL 545 PM CST...

At 509 PM CST, a strong thunderstorm was located near Bernice State
Park, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Grove...                          Fairland...
Afton...                          Bernice...
Wyandotte...                      Cleora...
Honey Creek State Park...         Bernice State Park...
Dodge...                          Cayuga...
Twin Bridges State Park...        Zena...

This includes Interstate 44 between mile markers 294 and 302.

LAT...LON 3652 9462 3649 9500 3675 9500 3687 9462
TIME...MOT...LOC 2309Z 258DEG 32KT 3666 9489
Special weather statement, Nov 6, 5:25 PM CST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
525 PM CST Wed Nov 6 2019

OKZ054-070000-
Osage OK-
525 PM CST Wed Nov 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OSAGE COUNTY UNTIL
600 PM CST...

At 524 PM CST, a strong thunderstorm was located 9 miles southeast of
Shidler, moving northeast at 45 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Pawhuska...                       Bigheart...
Osage Hills State Park...         Pearsonia...
Sunset Lake...

LAT...LON 3658 9651 3672 9666 3698 9641 3675 9605
TIME...MOT...LOC 2324Z 237DEG 37KT 3668 9656
Special weather statement, Nov 6, 5:34 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
534 PM CST Wed Nov 6 2019

OKZ060-064-070000-
Tulsa OK-Creek OK-
534 PM CST Wed Nov 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CREEK AND WEST CENTRAL
TULSA COUNTIES UNTIL 600 PM CST...

At 534 PM CST, a strong thunderstorm was located 6 miles east of
Oilton, moving east at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Mannford...                       Oilton...
Keystone State Park...            Silver City...

This includes Interstate 44 between mile markers 206 and 209.

LAT...LON 3611 9659 3616 9634 3616 9620 3598 9612
      3599 9653
TIME...MOT...LOC 2334Z 261DEG 32KT 3607 9648
Special weather statement, Nov 6, 5:50 PM CST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
550 PM CST Wed Nov 6 2019

OKZ054>056-070015-
Osage OK-Nowata OK-Washington OK-
550 PM CST Wed Nov 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE...CENTRAL
WASHINGTON AND SOUTHWESTERN NOWATA COUNTIES UNTIL 615 PM CST...

At 550 PM CST, a strong thunderstorm was located 3 miles west of
Bartlesville Municipal Airport, moving east at 30 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Bartlesville...                   Dewey...
Okesa...                          Bartlesville Municipal Airport...

LAT...LON 3665 9617 3684 9617 3689 9567 3662 9567
TIME...MOT...LOC 2350Z 269DEG 28KT 3675 9608

Lacy
Special weather statement, Nov 6, 6:12 PM CST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
612 PM CST Wed Nov 6 2019

OKZ049-073-070045-
Pittsburg OK-Pushmataha OK-
612 PM CST Wed Nov 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES UNTIL 645 PM CST...

At 611 PM CST, a strong thunderstorm was located 7 miles southwest of
Daisy, moving northeast at 30 mph.

Penny size hail will be possible with this storm.

Locations in or near the path include...
Stanley...

LAT...LON 3450 9578 3451 9577 3451 9567 3459 9567
      3460 9586 3475 9560 3451 9544 3439 9578
TIME...MOT...LOC 0011Z 240DEG 27KT 3448 9586

Lacy
Special weather statement, Nov 6, 7:29 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
729 PM CST Wed Nov 6 2019

OKZ068-069-070200-
Adair OK-Cherokee OK-
729 PM CST Wed Nov 6 2019

...SIGNIFICANT WEATHER ADVISORY FOR ADAIR AND EASTERN CHEROKEE
COUNTIES UNTIL 800 PM CST...

At 729 PM CST, strong thunderstorms were located from near Tahlequah
and 6 miles northwest of Cherokee Landing State Park. Movement was
northeast at 40 mph.

Pea to dime size hail will be possible with these storms.

Locations in or near the path include...
Tahlequah...                      Stilwell...
Westville...                      Watts...
Eldon...                          Adair State Park...
Proctor...                        Christie...
Maryetta...                       Cherokee Landing State Park...
Baron...                          Scraper...
Ballard...

LAT...LON 3580 9450 3569 9508 3597 9503 3616 9474
      3616 9456
TIME...MOT...LOC 0129Z 236DEG 35KT 3594 9498 3580 9501

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 7:26 PM CSTAreal Flood AdvisoryTSABenton, Carroll, Madison3 hr
Nov 6, 8:37 PM CSTAreal Flood AdvisoryTSABenton3 hr
Nov 7, 1:31 AM CSTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington4 hr
Nov 7, 1:55 AM CSTAreal Flood WarningTSABenton6 hr
Nov 7, 8:02 AM CSTAreal Flood WarningTSABenton3 hr
Nov 7, 2:20 PM CSTFreeze WarningTSA19 hr

Nearby

Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.